Thunderstorm Wind, Jefferson
- When
- August 10, 1:45 PM EST
- Where
- Jefferson County, Lancaster
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 38.833, -85.517
A couple trees were downed.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 10, 1:30 PM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION. NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT THU AUG 10 2006 .IN THE SHORT TERM...(TODAY AND TONIGHT)... WILL KEEP FOCUS ON CHANCES OF SEVERE STORMS LATE THIS AFTERNOON AND EVENING...AND THEN THE THREAT OF HEAVY RAIN OVERNIGHT. STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH THROUGH 9 PM FOR ALL OF SOUTHERN INDIANA AND ALL OF CENTRAL KENTUCKY EXCEPT FOR THE ROW OF COUNTIES BORDERING TENNESSEE. MAIN THREAT FROM EXPECTED STORMS THIS EVENING WILL BE DAMAGING WINDS AND MARGINALLY SEVERE HAIL. MAIN UPPER LEVEL FEATURE IS NOW IN IOWA...WITH ANOTHER DISTURBANCE IN MISSOURI. THIS WEAK FEATURE WILL NOT MOVE ACROSS THE CWA UNTIL THE EARLY MORNING HOURS FRIDAY. STORMS WILL INCREASE IN COVERAGE THIS EVENING...WITH INDIVIDUAL STORM DEVELOPMENT DEPENDENT ON LOCATION OF OUTFLOW BOUNDARIES FROM EARLIER STORMS. INSTABILITY THIS AFTERNOON IS VERY HIGH...WITH LIS AS HIGH AS -10 BETWEEN LOUISVILLE AND PADUCAH. THE INITIAL STORMS WILL MOVE ACROSS SOUTHEASTERN INDIANA AND ACROSS THE BLUEGRASS REGION. THESE ARE FORMING BEHIND AN OUTFLOW BOUNDARY MOVING SOUTHWARD THROUGH CENTRAL INDIANA. OTHER STORMS WILL MOVE INTO WEST CENTRAL KENTUCKY LATER THIS EVENING. PRECIPITABLE WATER TOTALS ARE QUITE HIGH...AVERAGING OVER 2 INCHES. ALTHOUGH STORM MOTION WILL AVERAGE 20 MPH...ANY AREAS WITH REPEATED OR TRAINING STORMS MAY SEE EXCESSIVE RAINFALL. THE THREAT OF THUNDERSTORMS WILL CONTINUE MUCH OF THE NIGHT AS A WEAK SURFACE LOW MOVES ACROSS SOUTHERN INDIANA TOWARDS MORNING. HIGH PRESSURE WILL SLOWLY BUILD ACROSS OHIO AND INDIANA TOMORROW. SHOWERS WILL DIMINISH DURING THE AFTERNOON. HIGH PRESSURE BUILDING ACROSS THE GREAT LAKES WILL SWITCH WINDS TO THE NORTHEAST AND GRADUALLY BRING IN DISTINCTLY COOLER AND DRIER AIR. JSD IN THE EXTENDED(FRIDAY NIGHT THROUGH THURSDAY)... UPPER TROF OVER THE NORTHEAST UNITED STATES AT THE BEGINNING OF THE PERIOD WILL SHUTTLE OFF TO THE EAST FRIDAY NIGHT AS UPPER RIDGING SWELLS ACROSS THE SOUTHERN UNITED STATES OVER THE WEEKEND. IN ADDITION...THE SURFACE FRONT THAT HAS BEEN PLAGUING US FOR THE PAST FEW DAYS WILL FINALLY SAG SOUTHWARD AND WEAKEN. AS A RESULT OF THESE FACTORS THE THREAT OF THUNDERSTORMS WILL DIMINISH DURING THE NIGHT FRIDAY NIGHT AND BE MINIMAL OVER THE WEEKEND. ECMWF AND GFS ENSEMBLE MEAN HAVE SHOWN ADMIRABLE AGREEMENT AND CONSISTENCY OVER THE PAST FEW DAYS REGARDING A COLD FRONT EARLY NEXT WORK WEEK. RECENT MODEL RUNS HAVE SPED THE FRONT UP A BIT...BUT STILL BRING IT THROUGH MONDAY NIGHT INTO VERY EARLY TUESDAY MORNING...SIMILAR TO PAST RUNS. AS A RESULT WILL CONTINUE WITH SHOWER AND THUNDERSTORM CHANCES FROM MONDAY AFTERNOON INTO TUESDAY MORNING. RIDGING THEN BUILDS BACK IN WEDNESDAY-THURSDAY FOR A DRY MID-WEEK. 13 && .LMK WATCHES/WARNINGS/ADVISORIES... KY...SEVERE THUNDERSTORM WATCH THROUGH 9 PM EDT. IN...SEVERE THUNDERSTORM WATCH THROUGH 9 PM EDT. && JSD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1230 PM EDT THU AUG 10 2006 INZ076>079-083-084-089>092-KYZ029>043-045>049-055>057-067-111330- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-BOYLE KY-GARRARD KY-MADISON KY- LINCOLN KY- 1130 AM CDT THU AUG 10 2006 /1230 PM EDT THU AUG 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDEX READINGS WILL RISE TO BETWEEN 100 AND 105 THIS AFTERNOON. PERSONS SUSCEPTIBLE TO THE HEAT SHOULD LIMIT OUTDOOR ACTIVITY THIS AFTERNOON. THE STORM PREDICTION CENTER HAS PLACED SOUTHERN INDIANA AND CENTRAL KENTUCKY WITHIN A SLIGHT RISK FOR SEVERE STORMS LATE THIS AFTERNOON AND THIS EVENING. THE GREATEST THREAT WILL BE ORGANIZED DAMAGING WINDS ASSOCIATED WITH ONE OR MORE BOW ECHOS. A WARM FRONT EXTENDING FROM INDIANAPOLIS THROUGH CINCINNATI MAY SERVE AS A FOCUS FOR STORMS EXPECTED TO DEVELOP ACROSS INDIANA THIS AFTERNOON. VERY UNSTABLE CONDITIONS AND WEAK NORTHWEST MID-LEVEL FLOW MAY ALLOW THESE STORMS TO MOVE SOUTHEAST INTO SOUTHERN INDIANA AFTER MID AFTERNOON... AND INTO CENTRAL KENTUCKY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AND AGAIN ON MONDAY AND TUESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT LIGHTNING WILL BE A THREAT FROM ANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY NEED TO BE ACTIVATED THIS AFTERNOON AND OVERNIGHT. KYZ023>028-053-054-061>066-070>078-081-082-111330- HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY- LARUE KY-MARION KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- 1130 AM CDT THU AUG 10 2006 /1230 PM EDT THU AUG 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDEX READINGS WILL RISE TO BETWEEN 100 AND 105 THIS AFTERNOON. PERSONS SUSCEPTIBLE TO THE HEAT SHOULD LIMIT OUTDOOR ACTIVITY THIS AFTERNOON. THE ATMOSPHERE WILL BECOME HIGHLY UNSTABLE THIS AFTERNOON. ANY ISOLATED THUNDERSTORMS THAT DEVELOP LATE THIS AFTERNOON MAY BECOME SEVERE...WITH LOCALIZED DAMAGING WINDS FROM WET MICROBURSTS POSSIBLE. STORMS MAY BECOME MORE ORGANIZED THIS EVENING AND OVERNIGHT AS EXPECTED CONVECTION ACROSS INDIANA MOVES SOUTH. DAMAGING WINDS WILL BE THE GREATEST THREAT OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AND AGAIN ON MONDAY AND TUESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT LIGHTNING WILL BE A THREAT FROM ANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY NEED TO BE ACTIVATED THIS AFTERNOON AND OVERNIGHT. JSD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 923 AM EDT THU AUG 10 2006 INZ076>079-083-084-090>092-KYZ030>033-101645- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY-OLDHAM KY- TRIMBLE KY-HENRY KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...CORYDON...NEW ALBANY...JEFFERSONVILLE... LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE 823 AM CDT THU AUG 10 2006 /923 AM EDT THU AUG 10 2006/ ...SEVERE STORMS POSSIBLE LATER TODAY... THUNDERSTORMS OVER NORTHERN PORTIONS OF ILLINOIS AND INDIANA THIS MORNING ARE EXPECTED TO DIVE SOUTHEASTWARD TOWARDS THE OHIO RIVER THIS AFTERNOON AND EVENING. WIDESPREAD DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS...WITH HURRICANE FORCE WINDS POSSIBLE IN A FEW SPOTS. LARGE HAIL WILL BE A SECONDARY THREAT...WITH AN ISOLATED TORNADO POSSIBLE. HAVE A SEVERE WEATHER SAFETY PLAN IN PLACE BEFORE THE STORMS ARRIVE KNOW WHERE TO SEEK SHELTER...IN INTERIOR ROOMS AWAY FROM WINDOWS...AT HOME...WORK...AND SCHOOL. BEING PREPARED COULD SAVE YOUR LIFE. 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1240 PM EDT THU AUG 10 2006 INZ076>079-083-084-090>092-KYZ030>033-101930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY-OLDHAM KY- TRIMBLE KY-HENRY KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...CORYDON...NEW ALBANY...JEFFERSONVILLE... LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE 1140 AM CDT THU AUG 10 2006 /1240 PM EDT THU AUG 10 2006/ ...SEVERE STORMS POSSIBLE LATER TODAY... THUNDERSTORMS FROM MISSOURI THROUGH ILLINOIS TO INDIANA ARE EXPECTED TO DIVE SOUTHEASTWARD TOWARDS THE OHIO RIVER THIS AFTERNOON AND EVENING. WIDESPREAD DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS...WITH HURRICANE FORCE WINDS POSSIBLE IN A FEW SPOTS. LARGE HAIL WILL BE A SECONDARY THREAT...WITH AN ISOLATED TORNADO POSSIBLE. HAVE A SEVERE WEATHER SAFETY PLAN IN PLACE BEFORE THE STORMS ARRIVE KNOW WHERE TO SEEK SHELTER...IN INTERIOR ROOMS AWAY FROM WINDOWS...AT HOME...WORK...AND SCHOOL. BEING PREPARED COULD SAVE YOUR LIFE. 13
The Louisville radar (KLVX), 102 km away, was scanning. The volume nearest the first event began at 18:45 UTC.
2 thunderstorm wind. Local standard time, as filed.
A couple trees were downed.
A couple trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520501, 5520563.